Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 80, NWS Memphis, TN

May 10, 2007Itawamba County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at May 10, 2007, 2:46 PM CDT for Itawamba County, Mississippi. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2007, 2:46 PM CDT (19:46 UTC)
Expired
May 10, 2007, 3:30 PM CDT
In force
44 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County Itawamba County, MS

The radar

The Columbus AFB radar (KGWX), 45 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 3:28 PM CDTHAIL 0.884 E Fulton, MS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 7.8 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2007-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 33 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2007-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
33 J/kg
Mixed-layer CIN
-202 J/kg
Mixed-layer LCL
1667 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 101946
SVRMEG
MSC057-102030-
/O.NEW.KMEG.SV.W.0080.070510T1946Z-070510T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
246 PM CDT THU MAY 10 2007

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...

* UNTIL 330 PM CDT

* AT 246 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS
  IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES EAST OF
  FAIRVIEW...OR ABOUT 6 MILES SOUTHWEST OF RED BAY. THIS STORM WAS
  NEARLY STATIONARY.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  TREMONT.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3417 8820 3445 8816 3446 8835 3424 8834

$$
1 follow-up statement
000 
WWUS54 KMEG 102031
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
331 PM CDT THU MAY 10 2007

MSC057-102041-
/O.EXP.KMEG.SV.W.0080.000000T0000Z-070510T2030Z/
ITAWAMBA MS-
331 PM CDT THU MAY 10 2007

...THE SEVERE THUNDERSTORM WARNING FOR ITAWAMBA COUNTY HAS BEEN
ALLOWED TO EXPIRE...

AT 331 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3417 8820 3445 8816 3446 8835 3424 8834

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 10:11 AM CDT, 4 hours 35 minutes earlier.

Area forecast discussion, May 10, 10:11 AM CDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1011 AM CDT THU MAY 10 2007

.DISCUSSION...

A WARM AND HUMID AIRMASS PERSISTS ACROSS THE MID SOUTH THIS
MORNING. DAYTIME HEATING CONTINUES ACROSS MOST OF THE AREA AND
THIS HAS ALLOWED FOR INCREASED INSTABILITY TO DEVELOP. THIS SHOULD
CONTINUE AND WITH THE ENVIRONMENT ONLY WEAKLY CAPPED IN MOST
AREAS...EXPECT SHOWERS AND THUNDERSTORMS TO CONTINUE TO BECOME
MORE NUMEROUS LATER THIS AFTERNOON DURING PEAK DAYTIME HEATING.
HAVE RAISED POPS TO LIKELY ACROSS SOUTHWEST PORTIONS OF THE AREA
WHERE NUMEROUS SHOWERS AND THUNDERSTORMS ARE ALREADY ONGOING THIS
MORNING. HAVE ALSO LOWERED TEMPS A BIT IN WESTERN AREAS DUE TO
INCREASED CLOUD COVER AND ONGOING CONVECTION. OTHERWISE...FORECAST
LOOKS ON TRACK.

UPDATED ZONES AND GRIDS WILL BE OUT SHORTLY.

&&

.PREV DISCUSSION... /ISSUED 224 AM CDT THU MAY 10 2007/

DISCUSSION...

ANOTHER DAY OF SCATTERED AFTERNOON THUNDERSTORMS IS IN STORE FOR
THE AREA. CONDITIONS HAVE NOT CHANGED MUCH FROM YESTERDAY EXCEPT
THAT THERE IS MORE CLOUD COVER FROM LAST NIGHT/S THUNDERSTORMS
ACTIVITY. THIS MAY KEEP TEMPS DOWN A COUPLE DEGREES FROM
YESTERDAY. ATMOSPHERE REMAINS MOIST AND UNSTABLE OVER THE REGION
AS THE UPPER LOW MOVES THROUGH EAST TEXAS TODAY. WIND FIELDS ARE
WEAK IN THE LOWER LEVELS WHICH SHOULD PREVENT WIDESPREAD SEVERE
ACTIVITY. LIKE YESTERDAY...THERE COULD BE AN ISOLATED STORM OR TWO
THAT PRODUCES SMALL HAIL WITH LOCALIZED DAMAGING WIND. CONVECTION
SHOULD CONTINUE THROUGH THE EVENING BEFORE DIMINISHING OVERNIGHT.

VERY MUCH A REPEAT SITUATION FOR FRIDAY AS THE UPPER LOW BEGINS TO
MOVE INTO THE CENTRAL GULF. ACTIVITY MAY BE MORE CONTAINED
ACROSS THE NORTHERN HALF OF THE FORECAST AREA AS MODELS ARE
SHOWING SOME DRIER AIR OVER MS. ALTHOUGH...THERE ARE SOME DOUBTS
AS TO WHETHER OR NOT THE LACK OF MOISTURE IS PROPERLY RESOLVED.

RAIN CHANCES SHOULD BEGIN TO DECLINE ON SATURDAY AS THE LOW MOVES
FURTHER INTO THE GULF. GFS/NAM CONTINUE TO SHOW MOISTURE HANGING
OVER THE REGION WITH THE NAM A LITTLE FURTHER NORTH WITH THIS MOISTURE.

ON SUNDAY...DRIER AIR ADVECTS INTO THE REGION FROM THE NORTH AND
THE FIRST HALF OF THE WEEK APPEARS TO BE DRY WITH TEMPS IN THE 80S
AND LOWS MAINLY IN THE 60S. NEXT CHANCE OF RAIN IS WEDNESDAY AS A
FRONT APPROACHES THE REGION FROM THE NORTH.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  88  69  86  68 /  50  30  50  30
MKL  89  65  85  63 /  50  30  50  30
JBR  86  65  84  65 /  50  30  50  30
TUP  89  66  86  65 /  50  30  40  30

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

JLH/DNV
Hazardous weather outlook, May 10, 3:14 AM CDT, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
314 AM CDT THU MAY 10 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-111015-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
314 AM CDT THU MAY 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN IN THE
AFTERNOON HEAT AND HUMIDITY AND LINGER THROUGH THE EVENING.
ISOLATED WIND DAMAGE ALONG WITH SMALL HAIL WILL BE POSSIBLE WITH
THESE STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE
FRIDAY AND SATURDAY. ISOLATED WIND DAMAGE ALONG WITH SMALL HAIL
WILL BE POSSIBLE WITH THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

VALLE

In the hours before

Local storm report, May 10, 1:41 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
141 PM CDT THU MAY 10 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     HAIL             W RIPLEY                34.73N 88.94W
05/10/2007  E0.88 INCH       TIPPAH             MS   LAW ENFORCEMENT

            HAIL NEAR RIPLEY AIRPORT ON HWY 4

&&

MRM
Special weather statement, May 10, 1:45 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
145 PM CDT THU MAY 10 2007

MSZ003-101915-
BENTON MS-
145 PM CDT THU MAY 10 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...BENTON COUNTY.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 9 MILES SOUTHWEST OF GRAVESTOWN AT 145 PM
CDT...MOVING NORTHEAST AT 15 MPH.

PEOPLE IN BENTON COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 215 PM CDT.
Special weather statement, May 10, 1:47 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
147 PM CDT THU MAY 10 2007

TNZ004-101930-
HENRY TN-
147 PM CDT THU MAY 10 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...HENRY COUNTY.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 6 MILES NORTHEAST OF COTTAGE GROVE AT 147 PM
CDT...MOVING NORTH AT 10 MPH.

PEOPLE IN HENRY COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 230 PM CDT.
Special weather statement, May 10, 1:55 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
155 PM CDT THU MAY 10 2007

MSZ014-101945-
UNION MS-
155 PM CDT THU MAY 10 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...UNION COUNTY.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 5 MILES NORTHEAST OF ETTA AT 155 PM CDT...
MOVING NORTHEAST AT 5 MPH.

PEOPLE IN UNION COUNTY...INCLUDING THE CITY OF NEW ALBANY...SHOULD
MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN
EFFECT UNTIL 245 PM CDT.
Special weather statement, May 10, 2:32 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
232 PM CDT THU MAY 10 2007

MSZ006-017-102015-
TISHOMINGO MS-ITAWAMBA MS-
232 PM CDT THU MAY 10 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...ITAWAMBA AND TISHOMINGO
COUNTIES THROUGH 315 PM CDT.

A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40
TO 50 MPH WINDS WAS LOCATED FROM 4 MILES EAST OF TISHOMINGO TO 7
MILES SOUTH OF BELMONT AT 232 PM CDT. THE LINE WAS NEARLY STATIONARY.

PEOPLE IN ITAWAMBA AND TISHOMINGO COUNTIES...INCLUDING THE CITY OF
IUKA...SHOULD MONITOR THIS STORM CLOSELY..
Special weather statement, May 10, 2:40 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
240 PM CDT THU MAY 10 2007

TNZ055-092-102015-
DECATUR TN-HARDIN TN-
240 PM CDT THU MAY 10 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...DECATUR AND HARDIN COUNTIES.

A BROKEN LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 3 MILES EAST OF
DECATURVILLE TO 7 MILES NORTHEAST OF PICKWICK DAM AT 240 PM CDT.
THESE THUNDERSTORMS WERE NEARLY STATIONARY.

PEOPLE IN DECATUR AND HARDIN COUNTIES...INCLUDING THE CITY OF
SAVANNAH...SHOULD MONITOR THESE STORMS CLOSELY. THIS SIGNIFICANT
WEATHER ALERT IS IN EFFECT UNTIL 315 PM CDT.

PWB

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 12:58 PM CDTSevere Thunderstorm WarningMEGBenton, Tippah47 min
May 10, 1:36 PM CDTFlash Flood WarningMEGTippah114 min
May 10, 2:15 PM CDTFlash Flood WarningMEGUnion2 hr
May 10, 2:19 PM CDTSevere Thunderstorm WarningMEGPontotoc, Union41 min
May 10, 2:58 PM CDTFlash Flood WarningMEGPontotoc2 hr
May 10, 3:39 PM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw51 min
May 10, 3:40 PM CDTFlash Flood WarningMEGItawamba3 hr
May 10, 4:10 PM CDTFlash Flood WarningMEGCalhoun2 hr
May 10, 6:11 PM CDTSevere Thunderstorm WarningMEGTallahatchie34 min
May 10, 6:16 PM CDTFlash Flood WarningMEGCalhoun, Chickasaw, Tallahatchie, Yalobusha119 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.